Hello! I usually take my pill at 10:30 PM, but I forgot to take my pill last Sunday (the 14th day) as I fell asleep, but took it in Monday morning at about 10 to 11 AM. I’ve been bleeding since then until now (I did have some spotting before but this time around it’s heavier). I’ve been taking my pill as normal. I was just wondering if this is something to be worried about or if this reduces the effectiveness of the pill? I’m taking Levest. Thank you so much! @Dr_Paula
As you took your pill less then 24 hours late, it does not count as a missed pill and your contraceptive effectiveness should not be reduced.
If you are having bleeding on the pill then it is a good idea to see your GP or local sexual health clinic. They will check a pregnancy test, an STI screen and make sure that you are up to date with your smear tests if you are due one. This is just to exclude common causes of unusual bleeding on the pill. Sometimes it is just the pill that causes the problem but it is always best to look for other causes in case.
Thank you! Is it ideal to wait until my pill-free week finishes and see how it goes on from then?